MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER CREEVY MODEL; 3 WAY IRRIGATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER CREEVY MODEL; 3 WAY IRRIGATION CATHETER
Model Number 01267522
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the balloon could not be fully deflated.Per additional information from the ibc via email 13-feb-2020; the water was difficult to remove.The user tried several times to deflate the balloon, removing water each time.Finally the device was removed with the balloon partially inflated.No further medical intervention was required.
 
Additional Manufacturer Narrative
The reported event was confirmed.A 75 cc amber continuous irrigation lubricath foley was returned open with its original packaging, the balloon of the catheter appeared to be partially collapsed when returned.The catheter was filled with 80 ccs of water and then was passively deflated.It was found that a portion remained in the balloon remained inflated.Deflation issues would have failed the functional evaluation in the inspection procedure.A potential root cause could be due to "dull cutting tools", "operator error", or "insufficient drying".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the balloon could not be fully deflated.Per additional information from the ibc via email 13feb2020; the water was difficult to remove.The user tried several times to deflate the balloon, removing water each time.Finally the device was removed with the balloon partially inflated.No further medical intervention was required.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER CREEVY MODEL
Common Device Name
3 WAY IRRIGATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9759054
Report Number1018233-2020-01381
Device Sequence Number19560847
Product Code EZC
UDI-Device Identifier00801741018817
UDI-Public(01)00801741018817
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K910195
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model Number01267522
Device Catalogue Number01267522
Device Lot NumberMCDP6416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1